Doctor insights on:
Long Term Effects Of Unisom
Can I take 2 unisom pills at night? 1 doesn't seem strong enough, it takes way to long to fall asleep.
What happens if you have tried unisom quickmelts also known as sleepmelts have you had any side effects from it?
Paradoxical effects: Can occur, that is, restlessness and difficulty falling and staying asleep. I believe the active substance is Diphenhydramine which isn't a long term solution. I recommend that if you have a long term persistent sleep disorder, that you get seen and assessed by a specialist instead of otc medications etc. Read moreSee 1 more doctor answer
What do I do? I've taken benadryl, (diphenhydramine) unisom, & pamprin? Is there serious side effects?
How much???: How much of these did you take? Were you trying to overdose? Since you've given no information about amounts, you need to go to the emergency room now. Call 911 if you need to -- do not drive yourself. All 3 could be sedating, but the pamprin contains acetominophen which can be toxic to your liver if enough if consumed. Please get help now. Read moreSee 1 more doctor answer
Generally yes: The better question is why? Unisom contains mainly a sedating antihistamine in otc doses. This medication while it makes you sleepy with one, can often make people groggy or excessively tired with more than one. Melatonin may be helpful to add but not if experiencing tolerance to unisom. Read more
Sleep aids: Unisom is an anti-histamine and Natural Calm has magnesium. It is doubtful that taking the 2 together will give you a problem. It just isn't the best choice. One can be "over-medicated" whether with prescription medications or over-the-counter medications, natural or otherwise. But why do you need them? First cut back or stop caffeine. Try and exercise. Have a glass of warm milk. Read moreSee 1 more doctor answer
Unisom: Hallucinations while taking Unisom are a rare side effect of the medication, but should lead to immediate contact with a doctor for further evaluation. Read more
Hi, if take unisom to sleep and get thru 2 bottles of 30 pills in about ten days is there a problem?
Yes!: This is a MUCH higher dose than is recommended and could be dangerous for your body to process. You will also likely develop a tolerance at the very least and find it takes more and more to have any effect. See your PCP to discuss other sleep meds, avoid alcohol and caffeine too late in the day, limit "screen time" before bed, make sure your bedroom is cool, dark, and quiet. Read moreSee 1 more doctor answer
What to do if I had 4 tbsp of wal sleep z around 5 in the am and about 30 minutes ago what to do if I had unisom pills what affect will this have on me?
Late use of sleep rx:
Ideally try to avoid use of sleeping medication other than to initially get to sleep and be sure to practice good sleep hygiene.
To answer the question, yes the sleeping pills are likely to make you groggy and need to sleep it off for several hours. Do not attempt to drive or operate machinery for several hours. Read more
Insomnia: Doxylamine (ingredient in unisom) is an antihistamine. The combination could result in excessive sedation. I would guess you are asking because the Ambien (zolpidem) alone is not fully effective? Please let your physician know of your concerns and they can advise you on the appropriate course of action to improve your sleep. Read moreSee 2 more doctor answers
Yes, but...: Over the counter products can help with ocassional insomnia. But, most people will develope a tolerance to them quickly, and they will not work as effectively or not at all. If sleep is probematic, I woulod suggest having your primary provider refer you to a sleep medicine specialist. Read moreSee 1 more doctor answer